MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neuropathy (1983); Pain (1994); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
On (b)(6) 2010, patient underwent spine fusion surgery on the lumbar regions at levels l4-s1.The patient was implanted with rhbmp-2 collagen sponge.The rhbmp-2 collagen sponge was used to fuse more than one level of the spine.Post-op, the patient complained of progressively worsening low back pain with radiculopathy into his buttocks and lower extremities.Patient still continues to experience chronic low back pain with stabbing and burning pain radiating down both legs to his toes.He experiences difficulty sitting, standing and walking.Patient injuries prevent him from practicing daily life activities and reportedly the patient has suffered serious and permanent injuries.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6953969
Report Number1030489-2017-02213
Device Sequence Number16446350
Product Code NEK
UDI-Device Identifier00681490843812
UDI-Public00681490843812
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2012
Device Catalogue Number7510600
Device Lot NumberM110811AAN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2017
Initial Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;